Jump to content

Recommended Posts

My cardiologist told me I needed to get off my Lyrica because it could be lowering my BP. My neurologist told me to go off of it cold turkey (I take 100-150 mg) to see what difference it would make. He would like me to be up to 450 mg for my small fiber neuropathy pain. After two days without it, I feel horrible. I haven't slept the last two nights, have a major headache and anxiety. We have a move coming up and need to start packing, etc, so the stress is too high anyway. I'm thinking about making the change AFTER the move instead of now....it would move it back one month.

What do others think? Anyone else have withdrawal symptoms from Lyrica? I need some direction here....Thanks in advance.

Link to post
Share on other sites

Yes, I took a trial of 150mg/day of lyrica for 10 or so days. After just that short time, I had much worse pain, sweats, diarrhea, chest pain, insomnia, and it took 10 days to return to my normal. It was great for my pain though! I weaned off neurontin 1800mg/day over several months last summer and had similar withdrawal symptoms, although not as severe. I went back on the neurontin because it also helps quite a bit with the sfn pain.

Link to post
Share on other sites

I'm trying to think - there's a few different groups of drugs for sfn.... Pregabalin, gabapentin, SNRI's, SSRI's, topical lidocaine, tricyclic antidepressants etc.... there is great variablility in their mechanism of action - also other anti-epileptics are used...

I know that abrupt withdrawl symptoms can occur with stopping Lyrica cold turkey - that's easy to google on the internet - but what I'd do is phone the doc that ordered the abrupt withdrawl and tell him what the cardiologist is saying - review what he is saying and then explain your experience in following orders. Tell the doctor that cold turkey is truly making you miserable.

No doctor wants his patient to be uncomfortable with withdrawl symptoms - but if it's a 'must' as in your health is at risk if you don't stop the drug immediately - then I think you definitely need to make sure both caregivers understand clearly your discomfort in this process - and get new orders as to what to do about it. If they want you to just 'deal' - well better to hear that clearly so there is no misunderstanding - if after further exploration - in your specific case a taper is necessary for discontinuing the med - then by all means do the taper.

You have to always stick up for yourself - don't get too scared reading about withdrawls - just know it's not in your head - the withdrawl symptoms are real.

Feel better soon!

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...